Alert archive / Georgia / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 144, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Jun 8, 2020, 6:48 PM EDT for Toombs County, Georgia. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 8, 2020, 6:48 PM EDT (22:48 UTC)
- Expired
- Jun 8, 2020, 7:30 PM EDT
- In force
- 42 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Toombs County, GA
The radar
The Robins AFB radar (KJGX), 120 km from the middle of the area, began a volume at 22:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 10.8 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1266 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 757 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 77 m²/s²
- 0-3 km storm-relative helicity
- 47 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 1.6
The text
As transmitted.
042
WUUS52 KFFC 082248
SVRFFC
GAC279-082330-
/O.NEW.KFFC.SV.W.0144.200608T2248Z-200608T2330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Peachtree City GA
648 PM EDT Mon Jun 8 2020
The National Weather Service in Peachtree City has issued a
* Severe Thunderstorm Warning for...
Toombs County in southeastern Georgia...
* Until 730 PM EDT.
* At 648 PM EDT, a severe thunderstorm was located over Cedar
Crossing, or near Plant Hatch, moving north at 20 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Lyons, Vidalia, Santa Claus, Center, Toombs Central, Ohoopee, New
Branch, Ponderosa, McNatt Falls, South Thompson, English Eddy, Rock
Springs, Cedar Crossing, Johnson Corner and Grays Landing.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
If you see wind damage...hail or flooding...wait until the storm has
passed...and then call the National Weather Service toll free
at 1 8 6 6 7 6 3 4 4 6 6 or tweet us your report at NWSATLANTA.
&&
LAT...LON 3194 8228 3193 8230 3195 8231 3193 8231
3194 8238 3196 8238 3195 8239 3196 8240
3195 8240 3197 8243 3196 8246 3197 8248
3224 8244 3228 8232 3222 8221 3218 8219
3191 8223
TIME...MOT...LOC 2248Z 190DEG 15KT 3202 8238
HAIL...0.75IN
WIND...60MPH
$$1 follow-up statement
724
WWUS52 KFFC 082317
SVSFFC
Severe Weather Statement
National Weather Service Peachtree City GA
717 PM EDT Mon Jun 8 2020
GAC279-082330-
/O.CON.KFFC.SV.W.0144.000000T0000Z-200608T2330Z/
Toombs GA-
717 PM EDT Mon Jun 8 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM EDT
FOR CENTRAL TOOMBS COUNTY...
At 716 PM EDT, a severe thunderstorm was located over Santa Claus, or
near Lyons, moving north at 15 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Lyons, Vidalia, Santa Claus, Alston, South Thompson, Center, Toombs
Central, Ohoopee, New Branch, Ponderosa, Rock Springs and Johnson
Corner.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3224 8244 3228 8232 3222 8221 3218 8219
3202 8221 3207 8247
TIME...MOT...LOC 2316Z 190DEG 15KT 3214 8234
HAIL...0.75IN
WIND...60MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 3:39 PM EDT, 3 hours 9 minutes earlier.
Area forecast discussion, Jun 8, 3:39 PM EDT, 3 hours 9 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 339 PM EDT Mon Jun 8 2020 .SHORT TERM /Tonight through Tuesday Night/... Main concerns in the short term period are chances and coverage of convection and will there be any isolated flooding from rain bands. PW values thru Tues night fairly high but not extreme, 1.75-1.90 inches, above average but not near 99th percentiles for this time year as is expected to our west. While our average QPF for this and more so Tues afternoon/evening are only 0.25-0.50 where rain occurs, isolated spots could see 1-2 in/hr rates, with 1-2 in totals perhaps more. Not expecting any flooding with even those kinds of numbers, but there could be drainage issues in urban areas. Otherwise, convection could be strong Tues with gusty winds and frequent lightning. Storms so far today have not been to intense and forecast SBCAPE not expected to be much higher than today. Will continue to monitor. Raised min temps tonight a bit, perhaps not enough, based on very rich moisture and observed biases from last night. SNELSON .LONG TERM /Wednesday through Monday/... An incoming cold front on Wednesday will enhance convective coverage, especially by afternoon as instability increases with daytime heating. Afternoon MUCAPE values in excess of 1500-2000 J/kg will lead to some potential for more robust thunderstorm development, though shear will be limited. Given some damaging wind threat, a Marginal Risk for severe thunderstorm encompasses much of the area on Wednesday. The cold front will begin to clear parts of north Georgia from Wednesday night into Thursday morning, ushering in a noticeably drier airmass. Dewpoints drop from the 70s to the 50s and low 60s behind the front through the day Thursday across northern and western Georgia. The front will lose forward momentum somewhere across southeast Georgia on Thursday which will sustain the chance for scattered showers and thunderstorms in play across southeastern portions of the area. The stationary front will then linger across southeast Georgia into the Georgia Coastal Plain into the weekend, keeping at least chance PoPs relegated to the southeast zones. A secondary weak front by Sunday appears mostly dry at this time with a reinforcement of drier air in north Georgia. Temperatures behind the midweek front will run largely near normal through the coming weekend. RW && .AVIATION... 18Z Update... IFR/MVFR stratus finally dissipating even over NE GA airports. SHRA/TSRA developing this afternoon and evening but coverage should be limited to 30-50%. Have TEMPO 20-00Z at all sites. More near or sub IFR stratus expected after 09Z at all sites then clearing after 16Z. More coverage of SHRA/TSRA expected tomorrow afternoon so have prevailing TSRA starting at 21Z Tues at KATL. Sfc winds will remain SSE 7-10kts then 3-6kts after 01Z, then becoming SSW 6-9kts after 14Z Tues. //ATL Confidence...18Z Update... Medium confidence on TSRA coverage and likelihood this afternoon and Tuesday Medium-High confidence on all other elements SNELSON && .PRELIMINARY POINT TEMPS/POPS... Athens 72 87 71 87 / 40 70 60 70 Atlanta 73 85 71 87 / 40 70 60 70 Blairsville 69 81 68 81 / 40 70 60 70 Cartersville 71 86 71 88 / 40 70 60 60 Columbus 73 88 72 90 / 30 80 60 70 Gainesville 72 83 70 85 / 40 70 60 70 Macon 73 88 71 88 / 30 70 60 70 Rome 72 87 71 88 / 40 70 50 60 Peachtree City 71 85 70 87 / 30 80 60 70 Vidalia 74 91 72 91 / 40 70 60 70 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...SNELSON LONG TERM....RW AVIATION...SNELSON
Hazardous weather outlook, Jun 8, 5:33 PM EDT, 1 hour 15 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 533 PM EDT Mon Jun 8 2020 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-092145- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 533 PM EDT Mon Jun 8 2020 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Tonight... The probability for widespread hazardous weather is low. Isolated thunderstorms are possible this evening. Some of these storms could contain heavy rain, gusty winds and frequent lightning. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday... Scattered thunderstorms are expected across the forecast area each day from Tuesday through Thursday, followed by isolated thunderstorms focused in east-central Georgia on Friday and Saturday. Frequent lightning, heavy rain, and gusty winds will be the primary hazards with any storms that develop. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Special weather statement, Jun 8, 3:48 PM EDT, 3 hours before
Special Weather Statement
National Weather Service Peachtree City GA
348 PM EDT Mon Jun 8 2020
GAZ074-085-082015-
Washington GA-Johnson GA-
348 PM EDT Mon Jun 8 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN WASHINGTON AND
NORTHWESTERN JOHNSON COUNTIES UNTIL 415 PM EDT...
At 348 PM EDT...a strong thunderstorm was near Oconee, or 10 miles
northwest of Wrightsville...moving north at 15 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Sandersville, Tennille, Harrison, Oconee, Donovan and Hebron.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3275 8271 3277 8296 3280 8295 3282 8297
3284 8297 3285 8299 3296 8302 3301 8285
3296 8268
TIME...MOT...LOC 1948Z 181DEG 14KT 3283 8286
WIND...40MPHSpecial weather statement, Jun 8, 5:34 PM EDT, 1 hour 14 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
534 PM EDT Mon Jun 8 2020
GAZ049-050-060-061-082200-
Morgan GA-Putnam GA-Hancock GA-Greene GA-
534 PM EDT Mon Jun 8 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MORGAN...
NORTHEASTERN PUTNAM...NORTHWESTERN HANCOCK AND SOUTHERN GREENE
COUNTIES UNTIL 600 PM EDT...
At 534 PM EDT...a strong thunderstorm was over Rockville, or 9 miles
east of Eatonton...moving north at 15 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Eatonton, Phoenix, Reynolds at Lake Oconee, Liberty, Rockville,
Veazey, Parks Mill, Harmony and Oconee Springs Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3325 8315 3326 8336 3350 8339 3355 8323
3349 8306
TIME...MOT...LOC 2134Z 182DEG 11KT 3334 8323
WIND...40MPHSpecial weather statement, Jun 8, 6:06 PM EDT, 42 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
606 PM EDT Mon Jun 8 2020
GAZ050-051-061-062-082230-
Taliaferro GA-Hancock GA-Warren GA-Greene GA-
606 PM EDT Mon Jun 8 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN TALIAFERRO...
NORTHEASTERN HANCOCK...WESTERN WARREN AND EASTERN GREENE COUNTIES
UNTIL 630 PM EDT...
At 605 PM EDT...a strong thunderstorm was near Springfield, or 8
miles northeast of Sparta...moving north at 20 mph.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Crawfordville, White Plains, Sharon, Springfield, Powelton, Barnett,
Mayfield and Alexander Stephens Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3330 8280 3333 8300 3353 8306 3360 8291
3353 8273
TIME...MOT...LOC 2205Z 177DEG 15KT 3339 8291
HAIL...0.25IN
WIND...40MPHSpecial weather statement, Jun 8, 6:12 PM EDT, 36 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
612 PM EDT Mon Jun 8 2020
GAZ062-075-076-082245-
Jefferson GA-Glascock GA-Warren GA-
612 PM EDT Mon Jun 8 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN JEFFERSON...NORTHERN
GLASCOCK AND SOUTHEASTERN WARREN COUNTIES UNTIL 645 PM EDT...
At 612 PM EDT...a strong thunderstorm was over Gibson...moving north
at 15 mph.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Warrenton, Gibson, Stapleton, Avera, Camak, Reese and Bastonville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3313 8243 3327 8271 3343 8270 3348 8260
3345 8259 3341 8255 3335 8255 3336 8253
3334 8250 3334 8245 3333 8242
TIME...MOT...LOC 2212Z 179DEG 15KT 3326 8256
HAIL...0.25IN
WIND...40MPHSpecial weather statement, Jun 8, 6:40 PM EDT, 8 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
640 PM EDT Mon Jun 8 2020
GAZ112-113-082315-
Toombs GA-Montgomery GA-
640 PM EDT Mon Jun 8 2020
...SIGNIFICANT WEATHER ADVISORY FOR TOOMBS AND SOUTHEASTERN
MONTGOMERY COUNTIES UNTIL 715 PM EDT...
At 640 PM EDT...a strong thunderstorm was over Cedar Crossing, or
near Plant Hatch...moving north at 20 mph.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Lyons, Vidalia, Uvalda, Higgston, Santa Claus, Alston, Center, Toombs
Central, Ohoopee, New Branch, Ponderosa, McNatt Falls, South
Thompson, English Eddy, Grays Landing, Rock Springs, Cedar Crossing
and Johnson Corner.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3194 8228 3193 8230 3195 8231 3193 8231
3194 8238 3196 8238 3195 8239 3197 8244
3197 8249 3196 8250 3195 8248 3195 8251
3221 8253 3228 8231 3223 8221 3216 8218
3214 8220 3191 8223
TIME...MOT...LOC 2240Z 194DEG 15KT 3201 8238
HAIL...0.25IN
WIND...40MPHSpecial weather statement, Jun 8, 6:42 PM EDT, 6 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
642 PM EDT Mon Jun 8 2020
GAZ062-075-076-082300-
Jefferson GA-Glascock GA-Warren GA-
642 PM EDT Mon Jun 8 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN JEFFERSON...
NORTHEASTERN GLASCOCK AND SOUTHEASTERN WARREN COUNTIES UNTIL 700 PM
EDT...
At 642 PM EDT...a strong thunderstorm was near Wrens, or 11 miles
east of Gibson...moving north at 15 mph.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Wrens, Matthews and Bastonville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3320 8225 3319 8240 3329 8254 3335 8252
3334 8250 3334 8245 3333 8242 3331 8240
3331 8234 3330 8231 3327 8229 3327 8226
3323 8223
TIME...MOT...LOC 2242Z 194DEG 15KT 3326 8240
HAIL...0.25IN
WIND...40MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 2:48 PM EDT | Special Weather Statement | FFC | Emanuel | 27 min |
| Jun 8, 3:17 PM EDT | Special Weather Statement | FFC | Emanuel | 28 min |
| Jun 8, 3:48 PM EDT | Special Weather Statement | FFC | Washington | 27 min |
| Jun 8, 5:34 PM EDT | Special Weather Statement | FFC | Putnam | 26 min |
| Jun 8, 6:06 PM EDT | Special Weather Statement | FFC | Taliaferro | 24 min |
| Jun 8, 6:12 PM EDT | Special Weather Statement | FFC | Glascock, Warren | 33 min |
| Jun 8, 6:40 PM EDT | Special Weather Statement | FFC | Toombs | 35 min |
| Jun 8, 6:42 PM EDT | Special Weather Statement | FFC | Glascock | 18 min |
| Jun 8, 7:29 PM EDT | Special Weather Statement | FFC | Toombs | 31 min |
| Jun 8, 7:39 PM EDT | Special Weather Statement | FFC | Wilkes | 36 min |
| Jun 8, 7:41 PM EDT | Special Weather Statement | FFC | Treutlen | 34 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.